Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes chest pain when suffering from chronic bronchitis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3199 Questions
Aside from taking 400mg Avelox about 3pm XXXXXXX 4, all other drugs have been daily for months and years. My Lung Dr told me to take 5 pills/day every 8 wks and this is the second dose since Nov 17 along w/the Digoxin, Eliquis, Synthroid, Proscar, and Tamsulosin plus COPD inhalants of Dulera and Spireva +vitamins B1/D. I had heart valve replaced 2/2010 and went into non-reversible Afib since mid 2013. So about 2-3 hrs after taking Avelox while sitting on bar stool I passed out and woke up on tile floor with wife trying to help me up. I had bitten my lower lip almost thru, hit my skull through the eyebrow, and have a very sore chest behind my right nipple area. However this pain in the chest seems to be from internal strain rather than external strike and it hurts worst when I try to reach up high. Combined with this I had a real urgent call to vomit kneeling down at toilet but never vented. After this I went to bed until 11 am Sunday. I do not suspect Avelox for TIA but wonder about nausea et al? could the pain in chest require Emer room visit?
Posted Sun, 26 Jan 2014 in General Health
Answered by Dr. Shafi Ullah Khan 4 hours later
Brief Answer: Moxifloxacin caused nausea and syncope by QT Detailed Answer: Good Day Mr XXXX! My name is DrS Khan and i would like to help your with your concern for recent syncope episodes and nauseating feeling. Mr XXXX i want you to know that avelox is a quinolone advanced generation antibiotic and it is prescribed in your case for the geriatric attaining of pneumonias secondary to your chronic bronchitis and COPD issues. But MrXXXX i thing you misunderstood doctor. Its 5 day dose of medicine 400 mg once a day for 5 days, not 5 tablets of 400 mg once in a day.As far as my medical knowledge is concerned there is no indication of Avelox to be used all 2000 mg in a day for. So you need to seek your doctor and ask him for what reason he did that because dosage of 2000mg of quinolines a day is a sever overdosage 5 times normal and ou should know that avelox causesNausea (7%),Diarrhea (6%), Dizziness (3%),Decreased amylase (2%),Decreased basophils, eosinophils, hemoglobin, prothrombin time, red blood cells, neutrophils (2%),Decreased serum glucose (2%),Increased serum chloride (2%),Increased serum ionized calcium (2%),Immune hypersensitivity reaction (0.1-2%),Prolonged QT interval (0.1-2%). You already Cardiac profile derangement superseded by these adverse effects and low glucose levels all add up to explain the episode of syncope you had recently. Mr XXXX, age of 89 is a very fragile age and we can not afford mistake like that. So now all this pain in chest and nausea and syncope and associated multidimensional history needs an emergency visit to ER. And if i were you i would have sued the doctor for this stupid approach of 2000mg moxifloxacin knowing what this drug can do to a deranged cardiac profile. My XXXX take some very good care of yourself and have a very good rest of the day, If you have any more queries please feel free to ask other wise i request you to kindly close the discussion and rate the answer as per your experience Regards Dr S Khan
Above answer was peer-reviewed by
Follow-up: What causes chest pain when suffering from chronic bronchitis? 1 hour later
My first two lines were exactly right and I guess you missed the anomaly of 400mg Avelox per day. My big goof was being unclear about 400mg/day and 2000mg over 5 days very 8 weeks. Sorry, but before we XXXXXXX we had better double check our facts. My big concern is how large a pain I have in my rt chest without any sign of external bump or bruise. This only hurts when I extend above horizontal or reach out too far. I cannot see how this pain could result from a blood clot and yet I hate the resultant tax payer billing from Medicare. ($4-5k for 3 hrs in daytime emergency) AKW
Answered by Dr. Shafi Ullah Khan 48 minutes later
Brief Answer: Avelox deranges QT interval.pain due to pleura Detailed Answer: Mr XXXX! I didnt want you to visit ER just for the pain i know the pain is due to geriatric COPD superseded by infections like community acquired pneumonias and once lungs are infected their pain in the chest indicates that the pleural involvement is there. That is what moxifloxacin is for. You said and i quote "Lung Dr told me to take 5 pills/day every 8 wks" each tablet is 400 so 5 make them 2000 gm. And no doubt the insurance system sucks. $ks dollars for 3 hours is too much. That is the state issue and needs a policy and lawsuits for that. Nothing i can do about. Regarding double checking facts, no single indication for all 5 doses in a day exists on earth. And the pain is not due to the clot, i repeat its the lungs infection which are advised Avelox. I mentioned ER visit to be out of the woods. Quinolones derange QT intervals and history of Atrial fibrillations and medications of cardiac profile make it my responsibility to advise ER visit to have ECG and Echo if necessary to sort out any changes if any. Hope you got my perspective.Kindly Don't forget to close the discussion. Regards Dr. S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor